Alert archive / Florida / Flash Flood Warnings in 1997

Flash Flood Warning 3, NWS Jacksonville, FL

June 5, 1997Flagler County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jun 5, 1997, 11:20 PM EDT for Flagler County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 1997, 11:20 PM EDT (03:20 UTC)
Expired
Jun 6, 1997, 4:30 AM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1997-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1997-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 060326
FFWJAX
FLC035-060830-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 PM EDT THU JUN 5 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 430 AM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS...
 
IN NORTH FLORIDA
 
   ...FLAGLER COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND
THUNDERSTORMS CONTINUING TO MOVE ACROSS FLAGLER COUNTY. THESE STORMS ARE
A RESULT OF A FRONTAL BOUNDARY THAT IS LIFTING SLOWLY TO THE NORTH.
NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED RAINFALL TOTALS OF
TWO TO THREE INCHES TONIGHT WITH REPORTS FROM THE FLAGLER COUNTY FIRE
DEPARTMENT OF SIX INCHES SINCE THIS MORNING. AN ADDITIONAL THREE TO FOUR
INCHES WILL BE POSSIBLE OVERNIGHT AND THIS WILL CAUSE SOME FLOODING OF
ROADS AND STRUCTURES BUILT IN LOW LYING AREAS.
 
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLzOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GRE
TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOUL
BABANDONED.
 
K. KUYPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 8:30 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 5, 8:30 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT THU JUN 5 1997

WHAT A MESS! THIS LOOKS MORE LIKE OCT OR NOV NOT JUN. AMPLIFIED RDG
OVR THE ROCKIES WITH HIGHLY AMPLIFIED TROF OVR THE CNTRL AND ERN US
THIS EVE. W/ SOME SIGNS BY 24 HRS OF RDG WEAKENING TO THE W AS TROF
BEGINS TO LIFT TO THE NE. WHAT THIS WILL MEAN THRU THE AM HRS
THROUGH.... TROF WILL CONT TO DIG INTO THE GULF W/ SVRL SHRTWVS
ROTATING THRU TROF BASE AND ACRS THIS AREA PROVIDING UPR LVL SUPPORT
FOR PRECIP. BEST CHCS THOUGH WILL BE ACRS CNTRL AND NRN GA... W/
CONVECTIVE ACTVTY FIRING ACRS CNTRL AND SRN FL... FM LOW E OF PIE AND
TROF OVR THE SRN HALF OF THE STATE. A QUASI-STATIONARY DEWPOINT FNT
EXTENDS E - W ACRS THE NRN HALF OF THE STATE W/ MSTR BEING LIFTED ABV
THE BNDRY.

LATEST BOUY DATA "41008" 32 MILES NE OF SSI WNDS LAST FOUR HRS 27 KTS
W/ GUSTS TO 35 KTS LAST HR. SGJ "ST AUGUSTIBE" NE 21 KTS.

SHWR ACTVTY TAPERING OFF TMRW EVE. ZONES
 LOOK FINE AND SEE LTL REASON
TO UPDATE.

K. KUYPER

Nearby

Flash Flood Warnings in Florida, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.